Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


More data on leg cramps
May 5, 1998

I have been positive since 93 and started combination therapy with Crixivan/3tc/d4T in 96 and then had to switch out Crixivan for Sequinivir/Norvir last year, May, due to Kidney Stone Problems.

I have run 5 miles three time a week for 14 years but within the last 6mo have had terrible pain in my lower legs. Anchle joints, calf pain and shin splints. I have tried various forms of stretching, rest, pain relievers, new shoes, the standard runner stuff but the symptoms persist.

What link is there to Anemia that could cause this situtation as described to Rick in J.B. Molaghan's response? Are there tests that my physician here in Seattle might run to determine if this is the problem?

Response from Mr. Molaghan

Hello

It must be very frustrating for you to have all of these unpleasant symptoms-especially since you've been a runner for 14 years. Anemia can cause muscle cramping when inadequate oxygenation of muscle tissue occurs. Your physician can determine if you are anemic by checking a complete blood count (CBC). The fact that your joints and shins are also bothering you tells me that there may be more to the problem than the possibility of anemia. A referral to a doctor who specializes in sports medicine, might be a good idea. Circulatory impairment to the lower legs can also cause many of the symptoms you've described. I'm going to send e-mail to my colleagues to see if they are encountering this problem in any of their patients on combination therapy. Good luck. Let us know about your progress.


Previous
AIDS/HIV and red blood cell problems
Next
Quick History of AIDS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement